Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 35, NWS Atlanta, GA

April 24, 2010Paulding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 24, 2010, 11:54 AM EDT for Paulding County, Georgia. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2010, 11:54 AM EDT (15:54 UTC)
Expired
Apr 24, 2010, 12:17 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Paulding County, GA

The radar

The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 12:06 PM EDTHAIL 14 Ssw Braswell, GA
Apr 24, 12:09 PM EDTHAIL 14 Nw Dallas, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
757 J/kg
Mixed-layer CIN
-751 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WUUS52 KFFC 241554
SVRFFC
GAC223-241630-
/O.NEW.KFFC.SV.W.0035.100424T1554Z-100424T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 AM EDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PAULDING COUNTY IN NORTHWEST GEORGIA

* UNTIL 1230 PM EDT

* AT 1152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  BRASWELL...MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DALLAS AND HIRAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3395 8498 3402 8495 3409 8477 3409 8474
      3395 8473 3395 8472 3384 8472 3380 8501
      3383 8503 3390 8503 3391 8504 3395 8505
TIME...MOT...LOC 1555Z 248DEG 40KT 3393 8494

$$
1 follow-up statement
022 
WWUS52 KFFC 241617
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1217 PM EDT SAT APR 24 2010

GAC223-241626-
/O.CAN.KFFC.SV.W.0035.000000T0000Z-100424T1630Z/
PAULDING GA-
1217 PM EDT SAT APR 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR PAULDING COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED EAST OF PAULDING COUNTY AND SEVERE 
WEATHER IS NO LONGER EXPECTED AT THIS TIME.

LAT...LON 3395 8498 3402 8495 3409 8477 3409 8474
      3395 8473 3395 8472 3384 8472 3380 8501
      3383 8503 3390 8503 3391 8504 3395 8505
TIME...MOT...LOC 1616Z 255DEG 45KT 3395 8462

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:30 AM EDT, 6 hours 24 minutes earlier.

Area forecast discussion, Apr 24, 5:30 AM EDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT SAT APR 24 2010

.SHORT TERM /TODAY THROUGH MONDAY/...
MAIN FOCUS DURING THE PERIOD CONTINUE TO BE ON SEVERE THREAT
TODAY INTO SUNDAY AS A STRONG STORM SYSTEM MOVES ACROSS THE EASTERN
U.S. . MODELS CONTINUE TO SHOW THE UPPER AND SURFACE LOW LIFTING
INTO THE GREAT LAKE REGION BY SUNDAY...PULLING A COLD FRONT ACROSS
THE SOUTHEAST. ONGOING SHOWERS/TSTORMS ACROSS THE COUNTY WARNING
AREA EARLY THIS MORNING...AHEAD OF A WARM FRONT PROGGD TO LIFT
NORTHWARD ACROSS THE STATE THIS MORNING. EXPECT WIDESPREAD SHOWERS
AND TSTORMS TO CONTINUE THIS AFTERNOON INTO TONIGHT AS A COLD FRONT
APPROACHES/MOVES INTO THE STATE. MODELS SIMILAR WITH FRONT PUSHING
INTO NORTHWEST GEORGIA LATE TONIGHT...THEN INTO SOUTHEAST SECTS OF
THE CWA SUNDAY AFTERNOON. SPC CONTINUING SLIGHT TO MODERATE RISK
FOR SEVERE STORMS TODAY/TONIGHT...WITH HIGH RISK JUST TO OUR WEST.
DAMAGING WINDS...TORNADOES AND HAIL...ALL THREATS WITH THIS STRONG
SYSTEM. MODELS AND HPC STILL SHOWING 1 TO 2 INCH RAINFALL TOTALS BY
DAYS END SUNDAY. EXPECT ONLY MINOR FLOODING PROBLEMS AT BEST.
MODELS SHOW SOMEWHAT DRIER AIR SPREADING INTO THE STATE BEHIND THE
FRONT SUNDAY AFTERNOON/SUNDAY NIGHT. HOWEVER...WILL NEED TO KEEP
SLIGHT CHANCE TO CHANCE POPS GOING ACROSS NORTH GEORGIA SUNDAY
NIGHT INTO MONDAY IN BROAD AREA OF WRAP-AROUND MOISTURE...AND
MODELS SHOWING SERIES OF WEAK IMPULSES SKIRTING ACROSS THE TN VLY
- NORTH GEORGIA REGION. TEMPS WILL BE A CHALLENGE WITH WIDESPREAD
PRECIP ACROSS THE AREA TODAY. PLAN TO STAY ON THE COOL SIDE OF
GUIDANCE TODAY...BUT WILL USE A MAV/MET BLEND AS A GENERAL RULE.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXTENDED PROGS CONTINUE TO HOLD ON TO SOME DEEPER MOISTURE OVER
NORTH GEORGIA MONDAY NIGHT INTO TUESDAY NIGHT WITH STRONG LOW
PRESSURE SPINNING OFF THE MID ATLANTIC/NEW ENGLAND COASTS. WILL
CONTINUE SLIGHT CHANCE POPS MAINLY OVER EXTREME NORTH GEORGIA
DURING THIS PERIOD...HOLDING ON TO JUST VARYING AMOUNTS OF CLOUDS
ELSEWHERE. WILL END ALL MENTION OF PRECIP BY WEDNESDAY AS THE LOW
DRIFTS FARTHER UP THE EAST COAST...AND HIGH PRESSURE BUILDS EAST
FROM THE MISSISSIPPI VALLEY. DRY FORECAST CONTINUES FOR THE REST
OF THE EXTENDED PERIOD...WITH SURFACE HIGH PRESSURE CENTERED OVER
OR NEAR THE STATE. COOLER AIRMASS SETTLES IN OVER THE STATE WITH
HIGHS TUE AND WED RUNNING SOME 5 DEGREES (OR BETTER) BELOW NORMAL
LEVELS.

49

&&

.AVIATION...
WIDESPREAD SHRA WITH EMBEDDED TS THIS MORNING...WITH MAINLY
SOUTHEASTERLY WINDS (THOUGH THE ATL METRO TAFS HAVE BEEN VRB THE
LAST FEW HOURS) AND CIGS HOVERING BETWEEN MVFR AND LOW VFR. CIGS
WILL DROP TO ALL MVFR THROUGH THE MORNING HOURS AS SYSTEM
APPROACHES. TIMING OF TSRA LATER TODAY NEARLY IMPOSSIBLE AT THIS
TIME...SO HAVE TRIED TO NARROW IT DOWN TO 20Z-04Z. STILL POSSIBLY
TOO LONG OF A WINDOW...EITHER THAT OR TSRA SHOULD BE PREVAILING IN
THE TAF...BUT CONFIDENCE NOT HIGH ENOUGH YET. SSE WINDS GUSTY
TODAY...20-25KT...SHIFTING TO SOUTHWEST AFTER 00Z. GUIDANCE ALSO
INDICATING CIGS LOWERING TO IFR LATE OVERNIGHT...WITH IMPROVEMENT
BACK TO MVFR AROUND SUNRISE SUNDAY.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  62  84  58  74 /  80  80  50  20  20
ATLANTA         72  64  81  58  71 /  90  90  30  20  10
BLAIRSVILLE     69  56  75  53  63 /  90  90  20  30  30
CARTERSVILLE    73  61  81  54  71 /  90  90  20  20  20
COLUMBUS        76  66  83  59  77 /  80  80  40  10   5
GAINESVILLE     71  63  77  57  68 /  90  90  30  20  20
MACON           77  67  86  57  80 /  70  80  60  10  10
ROME            76  63  84  57  70 /  90  90  20  30  30
PEACHTREE CITY  74  61  82  54  73 /  90  90  30  10  10
VIDALIA         81  67  79  64  82 /  50  80  60  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49/TDP
Hazardous weather outlook, Apr 24, 5:57 AM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 AM EDT SAT APR 24 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
557 AM EDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON INTO TONIGHT. AN OUTBREAK OF SEVERE WEATHER...
INCLUDING TORNADOES...IS POSSIBLE ESPECIALLY ACROSS NORTH AND WEST
GEORGIA.

.SYNOPSIS...
A VERY STRONG STORM SYSTEM IN THE CENTRAL PLAINS WILL CONTINUE TO
STRENGTHEN AND MOVE NORTHEAST TODAY. A WARM FRONT WILL LIFT NORTH
ACROSS THE SOUTHEAST THIS MORNING...AND A COLD FRONT WILL APPROACH THE
REGION TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH SEVERE THUNDERSTORMS TODAY ARE
HAIL...TORNADOES...AND DAMAGING WINDS. DEADLY CLOUD TO GROUND
LIGHTNING CAN ALSO BE EXPECTED. WHILE THUNDERSTORMS ARE POSSIBLE
AT ANY TIME TODAY...SEVERE THUNDERSTORMS ARE MOST LIKELY LATE THIS
AFTERNOON THROUGH TONIGHT.

.DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING AS A
WARM FRONT LIFTS NORTH ACROSS THE AREA. AS INSTABILITY INCREASES
BEHIND THE WARM FRONT...AN INCREASE IN THUNDERSTORM INTENSITY CAN
BE EXPECTED THROUGH THE DAY. CAPES WILL INCREASE TO BETWEEN
1000-1500 THIS AFTERNOON WITH EXTREMELY STRONG VERTICAL WIND SHEAR
IN PLACE. AS THE COLD FRONT APPROACHES LATE THIS AFTERNOON...
WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS WILL GIVE WAY TO
SUPERCELL THUNDERSTORMS...ESPECIALLY ACROSS NORTH AND WEST GEORGIA
AS STORMS MOVE IN FROM ALABAMA...WHERE THE SEVERE POTENTIAL IS VERY
HIGH. LATER THIS EVENING INTO TONIGHT...SUPERCELL THUNDERSTORMS
WILL LIKELY MERGE INTO A SQUALL LINE. BECAUSE OF THE MULTIPLE
TYPES OF STORMS EXPECTED...HAIL...TORNADOES...AND DAMAGING WINDS
ARE THREATS WITH ANY STORM THAT DEVELOPS. EXPECT THE SEVERE
ACTIVITY TO DIMINISH SOMEWHAT BY EARLY SUNDAY MORNING.

WITH SUCH A SIGNIFICANT THREAT FOR SEVERE WEATHER IN PLACE...DO
NOT WAIT FOR A TORNADO WATCH TO BE ISSUED TO BEGIN SAFETY
PREPARATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE SLIGHTLY DIMINISHED THREAT OF SEVERE WEATHER EARLY SUNDAY
MORNING WILL INCREASE AGAIN DURING THE LATE MORNING AND EARLY
AFTERNOON HOURS ACROSS CENTRAL GEORGIA...BEFORE THE SYSTEM MOVES
TOWARD THE COAST. DAMAGING WINDS AND HAIL WILL BE THE MAIN
THREATS...BUT A FEW TORNADOES ARE ALSO POSSIBLE.

AFTER SUNDAY...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED MAINLY THIS THIS AFTERNOON AND
TONIGHT ACROSS ALL OF NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Apr 24, 7:22 AM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 AM EDT SAT APR 24 2010

GAZ021>023-241200-
722 AM EDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN FORSYTH...
CHEROKEE AND HALL COUNTIES UNTIL 800 AM EDT...

AT 717 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLY SPRINGS...MOVING EAST AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FORSYTH...CHEROKEE AND HALL COUNTIES THROUGH 800 AM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE WOODSTOCK...LEBANON...
HOLLY SPRINGS...CANTON...HICKORY FLAT...LITTLE RIVER LANDING...
BRIDGEMILL...BUFFINGTON...UNION HILL...HOLBROOK...DUCKTOWN...FREE
HOME...LATHEMTOWN...HIGHTOWER AND CUMMING. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 24, 7:27 AM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 AM EDT SAT APR 24 2010

GAZ106-108-241215-
727 AM EDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CRISP AND WILCOX COUNTIES UNTIL 815 AM EDT...

AT 723 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RAINES...MOVING EAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CRISP AND WILCOX COUNTIES THROUGH 815 AM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FORT EARLY...GEORGIA VETERANS MEMORIAL
STATE PARK...RAINES...ARABI...WENONA...CORDELE...TREMONT...HATLEY...
EAST CRISP...SEVILLE...DOUBLE RUN...PLEASANT VIEW...PITTS...POPE CITY
AND OWENSBORO. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Apr 24, 8:52 AM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
852 AM EDT SAT APR 24 2010

GAZ042-241330-
852 AM EDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN CARROLL COUNTY UNTIL 930 AM EDT...

AT 750 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 8 MILES SOUTHWEST OF BOWDON...AND MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS OF 35 MPH AND SMALL HAIL ARE LIKELY AS THIS STORM MOVES
ACROSS CARROLL COUNTY THROUGH 930 AM EDT. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE BOWDON...TYUS...JOHN TANNER STATE PARK...SEATON
LAKE...ABILENE...CLEM AND CARROLLTON.
Special weather statement, Apr 24, 9:38 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 AM EDT SAT APR 24 2010

GAZ001-002-241415-
938 AM EDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN DADE AND WALKER COUNTIES UNTIL 1015 AM EDT...

AT 935 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 8 MILES SOUTHWEST OF CEDAR GROVE...AND
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 35 MPH AND SMALL HAIL ARE LIKELY AS THIS STORM MOVES
ACROSS SOUTH DADE AND CENTRAL WALKER COUNTIES THROUGH 1015 AM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CENTER POST...CEDAR
GROVE...LAFAYETTE...LINWOOD...COOPER HEIGHTS...NOBLE AND CHICKAMAUGA.
Special weather statement, Apr 24, 11:19 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1119 AM EDT SAT APR 24 2010

GAZ019-030-031-041-042-052-241600-
1119 AM EDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN HEARD...CARROLL...HARALSON...PAULDING...POLK AND FLOYD COUNTIES
UNTIL NOON EDT...

AT 1115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 15 MILES NORTHWEST OF
ETNA TO 15 MILES WEST OF WARESVILLE...AND MOVING EAST...NORTHEAST
AT 45 MPH.

WIND GUSTS OF 35 MPH...SMALL HAIL AND FREQUENT LIGHTING CAN BE
EXPECTED WITH THESE STORMS. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE TALLAPOOSA... ESOM HILL... ETNA... BLACKJACK
MOUNTAIN... BOWDON... WARESVILLE... TEXAS... FROLONA... EPHESUS...
TYUS... MOUNT ZION... WACO... BUCHANAN... FELTON AND CEDARTOWN.
Special weather statement, Apr 24, 11:52 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1152 AM EDT SAT APR 24 2010

GAZ020-031-032-042-043-241630-
1152 AM EDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN DOUGLAS...CARROLL...PAULDING...COBB AND BARTOW COUNTIES UNTIL 1230
PM EDT...

AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM ABOUT 10 MILES WEST OF
KINGSTON TO NEAR ABILENE...AND MOVING EAST AT 50 MPH.

WIND GUSTS OF 35 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THESE STORMS MOVE ACROSS PARTS OF DOUGLAS... CARROLL...
PAULDING... COBB AND BARTOW COUNTIES THROUGH 1230 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ABILENE... TEMPLE...
UNION...BRASWELL...YORKVILLE... VILLA RICA... NEW GEORGIA... BURNT
HICKORY RIDGE... STILESBORO... EUHARLEE... WINSTON... DALLAS... NEW
HOPE AND BURNT HICKORY RIDGE.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 12:05 PM EDTSevere Thunderstorm WarningFFCCobb25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.